Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused .....
Apr 28, 2003

I was converted in July of 2002. My doctor put me on meds( Sustiva, Viread, Combivir). My viral load was over 100k and my t's were 500.....7 months later my t's were 813 but my viral load never went undetecable...hovered around 140. My doctor took me off my meds and said we would wait a month, do a new genotype test and take it from there. Its been 6 weeks- my viral load is 114k and my t's are 819. I feel so much better OFF the meds, but do not want my t's to be destryed by my high viral count? Advice-suggestions? My docotr said I am being paranoid.

Response from Dr. Holodniy

You are in no immediate danger, with respect to HIV disease progression, given your high CD4 counts. Because of your high CD4 counts, you can afford to wait and see where your numbers will float to. Sometimes after stopping meds, the viral load over shoots. But in your case, it looks like you have returned to about your baseline. On your next set or two of labs, you will see if your immune system can maintain your CD4 count in the face of pretty high levels of viral replication, or not. If there is a significant decline in CD4 count, you may want to consider restarting meds.



Previous
can an abcess tooth affect vl count?
Next
First Lab Results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement